IJPAM: Volume 76, No. 5 (2012)

A POINTWISE APPROXIMATION FOR
INDEPENDENT GEOMETRIC RANDOM VARIABLES

K. Teerapabolarn
Department of Mathematics
Faculty of Science
Burapha University
Chonburi, 20131, THAILAND


Abstract. The Stein-Chen method is used to determine a non-uniform bound on pointwise approximation of the distribution of a sum of $n$ independent geometric random variables by the Poisson distribution with mean $\lambda=\sum_{i=1}^nq_i$, in terms of the point metric of two such distributions.

Received: December 27, 2011

AMS Subject Classification: 60F05, 60G50

Key Words and Phrases: geometric random variable, point metric, Poisson distribution, non-uniform bound, Stein-Chen method

Download paper from here.



Source: International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Year: 2012
Volume: 76
Issue: 5